MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X47,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X47,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5047S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned as it was still implanted.If the device or additional information becomes available, investigation results will be provided in a supplemental report.
 
Event or Problem Description
As reported: first operation on (b)(6) 2019.On (b)(6) 2020, customer confirmed the deformation of the screw by x-ray, but customer did not doubt that it was broken, and they followed it.A screw breakage was found on (b)(6) 2020, but the patient was followed up after consultation with the patient.False joints were confirmed on (b)(6) 2020.Two 47.5 mm screws installed distally, the proximal side was broken.The other screw may also break, so the customer decided to perform a revision.
 
Additional Manufacturer Narrative
The reported event could be confirmed with the help of x-ray provided.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Based on the provided medical records, the medical opinion was sought from an experienced independent medical expert which revealed the following; ¿what we can see in the from the one x-ray provided is a fracture gap persisting in the oblique shaft fracture and a bend/broken distal screw.The deformation is the result of the non- union and pseudarthrosis.The x-ray confirms a false joint.The deformation is a result of the missing union, not vice versa.Due to the missing union, the weight of the proximal part of the fracture was put on the screw and resulted in deformation.¿ no indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Potential adverse effects, e.G.Overweight, increased loading or material damage are clearly pointed out in the labelling.Based on the above investigation, the root cause of the failure is patient related.Medical expert¿s opinion ¿the deformation is the result of the non- union and pseudarthrosis.The x-ray confirms a false joint.The deformation is a result of the missing union.Due to the missing union, the weight of the proximal part of the fracture was put on the screw and resulted in deformation.¿ supports it.If the product is returned or any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA 5X47,5 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key10186454
Report Number0009610622-2020-00297
Device Sequence Number16370931
Product Code HSB
UDI-Device Identifier04546540382351
UDI-Public04546540382351
Combination Product (Y/N)N
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model Number1896-5047S
Device Catalogue Number18965047S
Device Lot NumberK040E84
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR